Jump to content

Side effects of Folfirinox


Recommended Posts

Hi, my mum had her first chemo session two weeks ago (Folfirinox), ever since she has suffered with debilitating nausea, diarrhoea some days and extreme fatigue. She’s not vomiting, but she’s having to lie down all the time. She’s not eating much and at the moment and she can’t tolerate the ensure drinks. She’s lost a lot of weight and can’t afford to lose anymore. We have been in touch with the hospital and tried different anti sickness medication, but nothing seems to work. She’s tried domperidome, ondansetron, cyclizine and Levomepromazine. She's due her second treatment this week and I really don't know how she's going to physically tolerate it. We have got an appointment with the oncologist dept the day before she starts again to discuss how it all went. I just wondered if anyone suffered the same and did anything help?

Link to post
Share on other sites

Hi Grace,


I'm sorry to hear about your mum, it sounds like we're going through similar things. My mum just had her second round of Folfirinox and diarrhoea has been a huge side effect and she's lost loads of weight too. She's been taken loperamide everyday but it doesn't seem to work.


Great that you are seeing the Oncologist soon, when we saw my mum's before her second round of chemo, he tweaked it to make it slightly less strong so mum could cope better. It did make a difference as she didn't vomit this time round and hasn't had the bad gut pain she has first time round either, but the diarrhoea is a problem. Hopefully your mum's Oncologist can tweak her chemo dose as well.


We are due to see the Oncologist this Wednesday so if I find anything out that could help these side effects I will write back to you.


Sending positive thoughts to you and your mum


Clare

Link to post
Share on other sites
PCUK Nurse Rachel R

Hi Grace15,


It's Rachel here, one of the nurses at the charity. I am sorry to hear that Mum has really been struggling since her first chemotherapy treatment. Thanks Clare for your helpful reply. These side effects are incredibly common with Folfirinox.


I wonder whether you might consider giving us a call or sending us an email so that we can discuss some possible things that may help Mum? It would be a pleasure to speak to you. I know it must be incredibly hard seeing Mum go through this.


You can call us on 0808 801 0707 - line open Mon to Fri 10am to 4pm or email us anytime nurse@pancreaticcancer.org.uk


Kind wishes,


Rachel


Rachel Richardson

Pancreatic Cancer Specialist Nurse

Support Team

Pancreatic Cancer UK

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.